MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014; WIRE, GUIDE, CATHETER
Catalog Number M001468050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the guidewire broke in half when removed from the microcatheter (competitor device).There was no clinical consequence to the patient as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The guidewire was returned in two fragments with the torque device; the reported event was confirmed.Magnified examination of the fracture site found the core wire was broken and the guidewire was bent at the proximal and distal side of the fracture site and several places along its length.Analysis of the returned device found the guidewire appeared to break due to excessive manipulation, however, information provided by the physician indicated the patient¿s anatomy was not tortuous and no resistance was encountered during advancement or manipulation of the guidewire.Therefore, an assignable cause for this event cannot be determined.

Brand Name
TRANSEND EX 014
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key7799451
Report Number3008853977-2018-00044
Device Sequence Number2076185
Product Code DQX
UDI-Device Identifier08714729187332
UDI-Public08714729187332
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K934122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2020
Device Catalogue NumberM001468050
Device Lot Number21624789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELOCITY .021 MICROCATHETER (PENUMBRA)